Hello, and thank you for reading this. I will get right to the point. I am a 44 year old Bipolar I, and was diagnosed back in September, 2002. I probably have been Bipolar most of my life. I have been seeing my current Psychiatrist for a little over a year now, and at the time I first started seeing him, I was taking Abilify 30mg in the morning, and Seroquel 50mg at bedtime. He started me on Lithium, and my current dose is 1200mg at bedtime. We discontinued the Seroquel, and started a slow and progressive decrease in the Abilify, with the end goal of discontinuing it. The decrease has taken place over a period of about 8 months. I am currently taking 3mg. Back in the middle of July, I started noticing manic-type symptoms of decreased need for sleep, hypersexuality, agitation, irritability, wanting to spend money, coming up with big plans, racing thoughts, taking risks (like while driving), and no appetite. There hasn't been any psychosis. I have been hospitalized for mania twice, and this episode is starting out similar to those. I am wondering if I have reached my "threshold" with the Abilify, or could it possibly be unrelated to the reduction of the medication.
Again, thank you so much for taking the time to read this.
Hi, I'm not BP but my son is, I would really talk to you're psych doctor, it really sounds to me like this is d/t the discontinuation of most likely seroquel...check with you're doc quickly b4 this gets out of hand...
Oh, I also wanted to mention MedHelp also has a very good forum for bipolar ....there are alot of posters there with really helpful advice.
I think on the forum page you would click on MENTAL HEALTH than you will find it from there.
good luck to you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.